Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 267, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Sep 9, 2016, 6:42 PM CDT for Hansford County, Ochiltree County, Texas. It was in force for 93 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2016, 6:42 PM CDT (23:42 UTC)
- Expired
- Sep 9, 2016, 8:15 PM CDT
- In force
- 93 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Hansford County, TX, Ochiltree County, TX
The radar
The Amarillo radar (KAMA), 130 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 514 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1734 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
175
WUUS54 KAMA 092342
SVRAMA
TXC195-357-100115-
/O.NEW.KAMA.SV.W.0267.160909T2342Z-160910T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
642 PM CDT FRI SEP 9 2016
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OCHILTREE COUNTY IN THE PANHANDLE OF TEXAS...
HANSFORD COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 815 PM CDT
* AT 642 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
FARNSWORTH...OR 11 MILES WEST OF PERRYTON...MOVING SOUTH AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
HAIL DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
PERRYTON...SPEARMAN...GRUVER...WAKA...FARNSWORTH AND MORSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3606 10061 3605 10155 3646 10142 3650 10124
3650 10084
TIME...MOT...LOC 2342Z 004DEG 7KT 3643 10100
HAIL...1.25IN
WIND...60MPH
$$
LG5 follow-up statements
711
WWUS54 KAMA 092357
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
657 PM CDT FRI SEP 9 2016
TXC195-357-100115-
/O.CON.KAMA.SV.W.0267.000000T0000Z-160910T0115Z/
OCHILTREE TX-HANSFORD TX-
657 PM CDT FRI SEP 9 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR OCHILTREE AND HANSFORD COUNTIES...
AT 657 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF WAKA...OR 9 MILES NORTHEAST OF SPEARMAN...MOVING SOUTH AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
HAIL DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
PERRYTON...SPEARMAN...GRUVER...WAKA...FARNSWORTH AND MORSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3606 10061 3605 10155 3646 10142 3650 10124
3650 10084
TIME...MOT...LOC 2357Z 354DEG 13KT 3632 10113
HAIL...1.25IN
WIND...60MPH
$$
LG102
WWUS54 KAMA 100007
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
707 PM CDT FRI SEP 9 2016
TXC195-357-100115-
/O.CON.KAMA.SV.W.0267.000000T0000Z-160910T0115Z/
OCHILTREE TX-HANSFORD TX-
707 PM CDT FRI SEP 9 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR OCHILTREE AND HANSFORD COUNTIES...
AT 707 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WAKA...OR 7
MILES NORTHEAST OF SPEARMAN...MOVING SOUTH AT 20 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES.
LOCATIONS IMPACTED INCLUDE...
PERRYTON...SPEARMAN...GRUVER...WAKA...FARNSWORTH AND MORSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3606 10061 3605 10155 3642 10143 3643 10122
3643 10083
TIME...MOT...LOC 0007Z 348DEG 18KT 3626 10110
HAIL...1.50IN
WIND...60MPH
$$
LG623
WWUS54 KAMA 100017
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
717 PM CDT FRI SEP 9 2016
TXC195-357-100115-
/O.CON.KAMA.SV.W.0267.000000T0000Z-160910T0115Z/
OCHILTREE TX-HANSFORD TX-
717 PM CDT FRI SEP 9 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHWESTERN OCHILTREE AND SOUTHEASTERN HANSFORD COUNTIES...
AT 716 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF WAKA...OR 5 MILES EAST OF SPEARMAN...MOVING SOUTH AT 15 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES.
LOCATIONS IMPACTED INCLUDE...
SPEARMAN...GRUVER...WAKA...FARNSWORTH AND MORSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3606 10061 3605 10155 3638 10138 3639 10119
3638 10086
TIME...MOT...LOC 0016Z 352DEG 14KT 3623 10110
HAIL...1.75IN
WIND...60MPH
$$
LG500
WWUS54 KAMA 100041
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
741 PM CDT FRI SEP 9 2016
TXC195-357-100115-
/O.CON.KAMA.SV.W.0267.000000T0000Z-160910T0115Z/
OCHILTREE TX-HANSFORD TX-
741 PM CDT FRI SEP 9 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHWESTERN OCHILTREE AND SOUTHEASTERN HANSFORD COUNTIES...
AT 740 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF GRUVER...OR 9 MILES NORTHWEST OF SPEARMAN...MOVING SOUTHEAST AT 5
MPH. ANOTHER SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST OF
SPEARMAN...MOVING SOUTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
HAIL DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
SPEARMAN...GRUVER...WAKA...FARNSWORTH AND MORSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3606 10061 3605 10155 3638 10138 3639 10119
3638 10086
TIME...MOT...LOC 0040Z 309DEG 5KT 3630 10130
HAIL...1.25IN
WIND...60MPH
$$
LG254
WWUS54 KAMA 100106
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
806 PM CDT FRI SEP 9 2016
TXC357-100115-
/O.CAN.KAMA.SV.W.0267.000000T0000Z-160910T0115Z/
OCHILTREE TX-
806 PM CDT FRI SEP 9 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN OCHILTREE COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3605 10146 3638 10138 3639 10119 3627 10109
3605 10109
TIME...MOT...LOC 0105Z 319DEG 11KT 3630 10132
$$
TXC195-100115-
/O.CON.KAMA.SV.W.0267.000000T0000Z-160910T0115Z/
HANSFORD TX-
806 PM CDT FRI SEP 9 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHEASTERN HANSFORD COUNTY...
AT 805 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF GRUVER...OR 10 MILES NORTHWEST OF SPEARMAN...MOVING SOUTHEAST AT
10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
HAIL DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
SPEARMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3605 10146 3638 10138 3639 10119 3627 10109
3605 10109
TIME...MOT...LOC 0105Z 319DEG 11KT 3630 10132
HAIL...1.00IN
WIND...60MPH
$$
LGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 6:12 PM CDT, 30 minutes earlier.
Area forecast discussion, Sep 9, 6:12 PM CDT, 30 minutes before
Area Forecast Discussion...UPDATED National Weather Service Amarillo TX 612 PM CDT FRI SEP 9 2016 .AVIATION... North to northeast winds are expected to pick up into the 25 to 30 knot range with higher gusts at all TAF sites by around 03z behind a cold front. We may need to consider an airport weather warning for AMA. Any showers or thunderstorms are expected to stay south and east DHT and GUY. Showers and thunderstorms will remain too isolated to mention in the TAF at AMA. Northeast winds will gradually decrease by Saturday afternoon and they will start to swing more around to the east and southeast by late in the afternoon. Low clouds could make a brief visit to the DHT and GUY TAF sites before sunrise, but confidence is not high enough to mention them in the TAFS at this point. && .PREV DISCUSSION... /Issued 306 PM CDT FRI SEP 9 2016/ DISCUSSION... Winds across the northwestern zones have remained out of a northerly direction over the course of the day Today with the main push of the cold front still over Kansas. Rain chances are expected to increase as we go into the evening hours with the greatest chances across the eastern Panhandles. This is where we have our highest instability and the better deep layer shear. LAPS analysis shows the eastern Panhandles have roughly 1500 to 2500 J/kg of mixed layer CAPE and effective shear in the 20 to 35kt range over the next few hours. This provides us with a chance for a few strong to marginally severe storms this evening with the better chances for these storms to occur across the eastern Oklahoma and northeastern Texas Panhandles. The main hazard with any storm that becomes strong to marginally severe would be damaging wind gusts. PWATs across the east remain heightened so brief heavy rain leading to the development of flooding will be a possibility. Storm chances drop off quickly as the cold front pushes south of the area. The front is anticipated to push quickly to the south across the Panhandles with some models showing the front being completely south of us by 6Z to 9Z Saturday morning (1 AM CDT to 4 AM CDT). Behind the front, winds will pick up quiet noticeably with the potential to briefly hit wind advisory sustained winds (35 mph). The strongest of these winds are anticipated to be along the western Panhandles where the influence of the barrier jet will be felt the most, and we could see wind gusts approaching 50 mph. Strong post frontal winds are expected to last into the late morning hours before shifting out of the east and becoming light. High temperatures on Saturday are expected to mid to upper 70s. The Panhandles recover quickly Sunday into Monday as temperatures return to the 80s to near 90s. Another cold front will push into the Panhandles late Monday night and bring a return of rain chances. This frontal passage will usher in a prolonged period of cooler temperatures and prolonged rain chances. Once the front pushes through the upper flow will become southwesterly with several shortwaves embedded in the flow. While there will likely be lulls in rain chances periodically through Thursday of next week, timing of these lulls will highly be dependent on the timing of these embedded shortwaves. && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 15/10
Hazardous weather outlook, Sep 9, 3:06 PM CDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 306 PM CDT FRI SEP 9 2016 OKZ001>003-TXZ001>020-100815- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 306 PM CDT FRI SEP 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED THIS AFTERNOON THROUGH TONIGHT. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS COULD BECOME STRONG TO MARGINALLY SEVERE WITH THE MAIN HAZARDS BEING DAMAGING WIND GUSTS AND LOCALIZED HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE MONDAY THROUGH THURSDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME HOWEVER...AN ISOLATED STRONG STORM COULD BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AND STRONG WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Sep 9, 4:29 PM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
429 PM CDT FRI SEP 9 2016
OKZ003-092200-
BEAVER OK-
429 PM CDT FRI SEP 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BEAVER COUNTY UNTIL
500 PM CDT...
AT 428 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
FORGAN...OR 8 MILES NORTH OF BEAVER...MOVING EAST AT 15 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FORGAN...GATE...KNOWLES AND MOCANE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3678 10000 3665 10018 3686 10060 3700 10056
3700 10000
TIME...MOT...LOC 2128Z 282DEG 13KT 3694 10049
LGSpecial weather statement, Sep 9, 6:33 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
633 PM CDT FRI SEP 9 2016
TXZ003-004-100000-
HANSFORD TX-OCHILTREE TX-
633 PM CDT FRI SEP 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OCHILTREE AND
EASTERN HANSFORD COUNTIES UNTIL 700 PM CDT...
AT 633 PM CDT...EMERGENCY MANAGEMENT REPORTED A WEAK FUNNEL CLOUD 7
MILES NORTHEAST OF GRUVER...OR 10 MILES NORTHWEST OF
SPEARMAN...MOVING SOUTHEAST AT 15 MPH.
THOUGH ORGANIZED STORM ROTATION HAS NOT BEEN DETECTED...BRIEF WEAK
TORNADOES ARE POSSIBLE. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55
MPH WILL ALSO BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SPEARMAN...GRUVER AND WAKA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.
&&
LAT...LON 3610 10088 3605 10128 3605 10139 3606 10140
3632 10150 3650 10115
TIME...MOT...LOC 2333Z 318DEG 13KT 3632 10131
LGThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 6:01 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb, Ochiltree | 89 min |
| Sep 9, 6:33 PM CDT | Special Weather Statement | AMA | Hansford | 27 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.